Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What is peripheral neuropathy? Description on symptoms and treatment?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
What is peripheral neuropathy? Given the description of symptoms I sent a moment ago, what's going on with me and how do I get better?
Posted Mon, 5 Aug 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later
Thank you for posting your query.

Peripheral neuropathy refers to a disease of nerves of feet and hands. Symptoms include numbness, tingling and weakness. They begin symmetrically in both feet and as the disease progresses, hands are also affected. Diabetes is the commonest cause for peripheral neuropathy.

Your symptoms are suggestive of cervical disc disease, with possibly a pinched nerve in the neck. This can lead to most of the symptoms you have described. Your recent physical exertion could have aggravated this.

The diagnosis can be confirmed by an MRI of the cervical spine.

For relief of symptoms, you may take pregabalin or gabapentin capsules. Your local doctor will know about these drugs.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor